Immune checkpoint inhibitors have transformed the treatment of advanced malignancy, while increasing the risk of immune-related adverse events. A 56-year-old woman who had received nivolumab for stage 4 renal cell carcinoma subsequently developed altered behaviour, memory deficits and worsening of previously stable epilepsy. MR scan of the brain showed bilateral FLAIR (fluid-attenuated inversion recovery) hyperintensity of the mesial temporal lobes, and there were anti-Ma2 antibodies in both serum and cerebrospinal fluid. She was treated with corticosteroids but developed further clinical relapses requiring immunoglobulin and rituximab. The immune-related adverse events relating to immune checkpoint inhibitors are an emerging challenge for the neurologist. Some cases are refractory and require serial immunosuppression.
- immune checkpoint inhibitor
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.